Ask a doctor

Can Botox Be Used on a Patient with Level 3 Kidney Disease?

Can Botox Be Used on a Patient with Level 3 Kidney Disease?

Doctor Answers (6)

Use of Botox, Dysport, or Xeomin in setting of kidney or liver diseases

+2

There is no clinical evidence that botulinum toxins such as Botox, Dysport or Xeomin is contraindicated in patients with kidney or liver diseases.


Bay Area Dermatologic Surgeon
5.0 out of 5 stars 8 reviews

Botox and Kidney disease.

+2

Since it takes greater than 2000 units to produce some type of body effect, the likelihood of the dose size used on the face affecting the kidney or other internal organs is non-existent. So you can feel safe using it to control the worry lines caused by the high price of dialysis.

Maurice P. Sherman, MD
San Diego Facial Plastic Surgeon
4.5 out of 5 stars 24 reviews

Kidney

+2

I don't see any problem for you. But to be sure, consult your renal physician and also ask Allergan directly.

David A. Bray, Sr., MD
Los Angeles Facial Plastic Surgeon
4.5 out of 5 stars 6 reviews

BOTOX® is not a problem in kidney disease

+2

BOTOX® is not a problem in kidney disease, so go ahead and enjoy your BOTOX® treatment!

When you have a serious illness like kidney disease it is even more important to look and feel as good as possible.

Kevin C. Smith, MD
Niagara Falls Dermatologic Surgeon
4.0 out of 5 stars 2 reviews

Botox injections in patients with history of kidney failure

+1

As long as your nephrologist has no issues with you having Botox for cosmetic reasons, the number of units is very low and the effect localized to the muscle injected except for very rare instances, there should be a good possibility of a patient with kidney disease having safe Botox treatment.

Ronald Shelton, MD
Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

Botox can be used in patients with liver disease

+1

With cosmetic doses of Botox, almost all of the Botox injected in a particular area is permanently bound in tissue within the first 1-3 hours.  There is no problem using it in patients with kidney disease.

Emily Altman, MD
Short Hills Dermatologic Surgeon
5.0 out of 5 stars 4 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.